Alert archive / Alabama / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 86, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 14, 2022, 2:34 PM CDT for Chambers County, Alabama. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2022, 2:34 PM CDT (19:34 UTC)
- Expired
- Jun 14, 2022, 3:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Chambers County, AL
The radar
The Maxwell AFB radar (KMXX), 62 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 2:50 PM CDT | TSTM WND DMG | 3 S Fairfax, AL | TREE DOWN BLOCKING ROADWAY IN THE 2400 BLOCK OF HOPEWELL RD. ANOTHER TREE DOWN IN THE 300 BLOCK OF MARTIN LUTHER KING DRIVE. BOTH SOUTH OF VALLEY. |
| Jun 14, 2:55 PM CDT | TSTM WND DMG | 1 Sw Lanett, AL | POWER LINES DOWN ALONG 15TH AVE SW NEAR MAGNOLIA RD. |
| Jun 14, 3:01 PM CDT | TSTM WND DMG | 1 Ene Cusseta, AL | TREES DOWN PARTIALLY BLOCKING CR 177. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3038 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
966
WUUS54 KBMX 141934
SVRBMX
ALC017-142015-
/O.NEW.KBMX.SV.W.0086.220614T1934Z-220614T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
234 PM CDT Tue Jun 14 2022
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
Southeastern Chambers County in east central Alabama...
* Until 315 PM CDT.
* At 233 PM CDT, a severe thunderstorm was located over Fairfax, or
over Valley, and is nearly stationary.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Valley, Lanett, Cusseta, Huguley, Fairfax, I 85 Welcome Center At
Lanett and Lanett Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3275 8528 3274 8529 3273 8534 3287 8534
3289 8526 3290 8519 3286 8519 3285 8518
3285 8517 3284 8516 3283 8517 3281 8517
3279 8515 3275 8514
TIME...MOT...LOC 1933Z 061DEG 1KT 3280 8521
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
89^GSatterwhite3 follow-up statements
198
WWUS54 KBMX 141944
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
244 PM CDT Tue Jun 14 2022
ALC017-142015-
/O.CON.KBMX.SV.W.0086.000000T0000Z-220614T2015Z/
Chambers AL-
244 PM CDT Tue Jun 14 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHEASTERN CHAMBERS COUNTY...
At 244 PM CDT, a severe thunderstorm was located over Fairfax, or
over Valley, and is nearly stationary.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Valley, Lanett, Cusseta, Huguley, Fairfax, I 85 Welcome Center At
Lanett and Lanett Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3275 8528 3274 8529 3273 8534 3287 8534
3289 8526 3290 8519 3286 8519 3285 8518
3285 8517 3284 8516 3283 8517 3281 8517
3279 8515 3275 8514
TIME...MOT...LOC 1944Z 061DEG 1KT 3280 8521
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
89^GSatterwhite676
WWUS54 KBMX 142004
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
304 PM CDT Tue Jun 14 2022
ALC017-142015-
/O.CON.KBMX.SV.W.0086.000000T0000Z-220614T2015Z/
Chambers AL-
304 PM CDT Tue Jun 14 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHEASTERN CHAMBERS COUNTY...
At 304 PM CDT, a severe thunderstorm was located over Huguley, or
near Valley, and is nearly stationary.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Cusseta, Huguley and Lanett Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3289 8524 3283 8520 3275 8519 3275 8528
3274 8529 3273 8534 3287 8534
TIME...MOT...LOC 2004Z 089DEG 3KT 3281 8526
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
89^GSatterwhite532
WWUS54 KBMX 142013
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
313 PM CDT Tue Jun 14 2022
ALC017-142023-
/O.EXP.KBMX.SV.W.0086.000000T0000Z-220614T2015Z/
Chambers AL-
313 PM CDT Tue Jun 14 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHAMBERS COUNTY
WILL EXPIRE AT 315 PM CDT...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Birmingham.
LAT...LON 3289 8524 3283 8520 3275 8519 3275 8528
3274 8529 3273 8534 3287 8534
TIME...MOT...LOC 2013Z 061DEG 1KT 3281 8526
$$
89^GSatterwhiteWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:27 PM CDT, 7 minutes earlier.
Area forecast discussion, Jun 14, 2:27 PM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 227 PM CDT Tue Jun 14 2022 .SHORT TERM... /Updated at 1214 PM CDT Tue Jun 14 2022/ High pressure over the south is allowing for mid level flow to be weak and from the east. Thunderstorms currently moving through Georgia will slowly continue west and south around this high pressure...moving into southeastern Alabama through the afternoon and early evening. Instabilities are between 4000 and 5000 J/kg with steep lapse rates and DCAPE around 1000 to 1500 J/kg. Forcing will be somewhat limited...but any outflow boundaries from the storms in Georgia could provide enough lift for a few storms to become severe with damaging downburst winds and quarter size hail as the main threats. With the weak low and mid level winds...as well as PW values greater than the 90th percentile for this time of year...would expect flooding to be a threat this afternoon and evening as well from storms producing high rain rates over the same areas. The greatest chance for any strong and isolated severe storms...as well as flooding will be in the southeastern third of the area where the greatest instability is. Showers and thunderstorms could be located across areas in the eastern and central Alabama...though these should remain below severe limits. Overnight...activity should continue through the early night...and weaken after sunset. By early morning...there should only be light drizzle across the southeast. The rest of the morning should remain rain free...with afternoon showers and thunderstorms again developing around mid day Wednesday. Instabilities will be slightly higher tomorrow with PW values almost max for this time of year. Winds will again be light...with very little movement to any storms that develop. With so much instability...storms could become severe Wednesday afternoon with damaging winds and quarter size hail as the main threats...along with flooding. High temperatures today will be in the mid to upper 90s. With the high PW values and moisture in the air, the heat indices will be in the triple digits for several hours across the state this afternoon. Low temperatures tonight will be in the low to mid 70s. Wednesday...high temperatures will be in the upper 90s with heat indices in the triple digits. A few areas may reach heat indices above 105. A Heat Advisory will be continued today through tomorrow afternoon. 24 .LONG TERM... /Updated at 0158 PM CDT Tue Jun 14 2022/ Thursday through Monday. Rain chances are looking a little lower Thursday across east Alabama as the remnants of Wednesday's storms shift westward towards Mississippi. Still a lot of uncertainty on Friday as an upper trof approaches from the north. It seems models are under- forecasting convective activity on Friday, but stayed with low rain chances at this time. The main headline Thursday and Friday will be the heat with afternoon heat indices at or above 105 degrees. There may be some places that hit 110 Thursday and again on Friday. The only relief will be a drop in humidity over the weekend, so heat indices should stay below 105 degrees. 58/rose Previous long-term discussion: /Updated at 0335 AM CDT Tue Jun 14 2022/ Thursday through Monday. Small-scale disturbances tied to convection from previous days will continue to rotate around a 500mb ridge centered near Memphis on Thursday. A plume of steep lapse rates associated with a continental airmass will also continue to circulate around the ridge. With temperatures in the mid and dewpoints in the low to mid 70s, SBCAPE values of 3000-4500 J/kg may be realized if the atmosphere has recovered from the previous day's convection. This could set the stage for another afternoon with explosive thunderstorm development. The anticipated location of potential convection is not certain and will be depend on the evolution of convection the previous day. If storms do form, they could produce microbursts and microbursts along with a tremendous amount of lightning. The threat for severe storms on Thursday could be added to the HWO as details become clearer. As the ridge shifts toward the Plains and a trough develops across the eastern CONUS, a surface trough and cold front is expected to develop from the Carolinas westward into Alabama. This will support isolated scattered convection. On Saturday, northerly flow will push the front southward as high pressure strengthens and moves southward into the Ohio Valley. This should bring dry conditions to the region for Saturday through Monday. 87/Grantham && .AVIATION... 18Z TAF Discussion. Showers and thunderstorms will slowly develop and move into the southern half of the state through the afternoon. Confidence is low on timing and coverage of thunderstorms impacting each TAF site...so kept VCTS in at mainly KMGM and KTOI for mid to late afternoon through the early evening. Activity should continue through the early night with a break by the early morning on Wednesday. Convection will again develop Wednesday around midday. 24 && .FIRE WEATHER... Scattered thunderstorms will continue across the southern counties through early this evening, some producing gusty winds of 30-50 mph. Thunderstorms will re-develop again Wednesday afternoon, some severe. Above normal daytime temperatures through the Friday with highs in the middle to upper 90s. A Heat Advisory is in effect through Wednesday. Expect light and variable 20 ft winds through Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 73 97 72 96 74 / 20 40 40 20 10 Anniston 73 97 73 95 74 / 30 40 40 20 10 Birmingham 75 97 75 96 76 / 20 40 30 20 20 Tuscaloosa 75 97 76 98 77 / 20 40 30 30 20 Calera 74 96 75 95 77 / 30 40 30 20 20 Auburn 74 95 73 95 74 / 40 50 40 20 10 Montgomery 75 98 76 98 77 / 30 50 30 30 10 Troy 74 97 73 97 74 / 30 50 30 30 10 && .BMX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT Wednesday for the following counties: Autauga...Barbour...Bibb...Blount...Bullock... Calhoun...Chambers...Cherokee...Chilton...Clay...Cleburne... Coosa...Dallas...Elmore...Etowah...Fayette...Greene...Hale... Jefferson...Lamar...Lee...Lowndes...Macon...Marengo...Marion... Montgomery...Perry...Pickens...Pike...Randolph...Russell... Shelby...St. Clair...Sumter...Talladega...Tallapoosa... Tuscaloosa...Walker...Winston. &&
Hazardous weather outlook, Jun 14, 1:25 PM CDT, 1 hour 9 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 125 PM CDT Tue Jun 14 2022 ALZ011>015-017>050-152130- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 125 PM CDT Tue Jun 14 2022 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Hot and humid conditions will continue across Central Alabama today. Heat indices will reach 105 degrees or higher at times. Residents should take precaution if spending time outdoors. A few strong to severe thunderstorms are possible across portions of Central Alabama from 4 PM to 10 PM. Damaging wind gusts and hail are the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hot and humid conditions will continue across Central Alabama this week. This combination will cause heat indices to reach 105 degrees or higher each afternoon Wednesday through Friday. A few strong to severe thunderstorms are possible across portions of Central Alabama from 1 PM to 10 PM Wednesday. Damaging wind gusts and hail are the main threats. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may needed later this afternoon, as well as tomorrow.
In the hours before
Special weather statement, Jun 14, 1:51 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Birmingham AL
151 PM CDT Tue Jun 14 2022
ALZ047-048-141930-
Lee AL-Russell AL-
151 PM CDT Tue Jun 14 2022
...A strong thunderstorm will impact portions of Lee and northern
Russell Counties through 230 PM CDT...
At 150 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bibb City, or 7 miles northeast of Smiths, moving west at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Auburn, Phenix City, Opelika, Smiths, Smiths Station, Beulah, Beans
Mill, Ladonia, Beauregard, Bleecker, Griffen Mill, Robert G. Pitts
Airport, Monterey Heights, Ladonia Sports Complex, Marvyn, Phenix
Drag Strip, Mount Jefferson and Parkmanville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3241 8498 3239 8497 3236 8543 3273 8546
3273 8543 3274 8541 3273 8540 3273 8529
3275 8528 3274 8512 3269 8512 3266 8509
3265 8511 3263 8508 3262 8509 3258 8507
3251 8500 3246 8500 3242 8496
TIME...MOT...LOC 1850Z 083DEG 17KT 3258 8498
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
56Special weather statement, Jun 14, 2:30 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Birmingham AL
230 PM CDT Tue Jun 14 2022
ALZ038-047-048-142000-
Lee AL-Russell AL-Chambers AL-
230 PM CDT Tue Jun 14 2022
...Strong thunderstorms will impact portions of Lee, southeastern
Chambers and northwestern Russell Counties through 300 PM CDT...
At 229 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cusseta to near Beulah to near Griffen
Mill. These storms were nearly stationary.
HAZARD...Wind gusts of 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Auburn, Opelika, Valley, Lanett, La Fayette, Lakeview, Cusseta,
Chambers County Lake, Beulah, Beans Mill, Huguley, Fairfax, River
View, Beauregard, Oak Bowery, Bleecker, Griffen Mill, Robert G. Pitts
Airport, Lanett Municipal Airport and I 85 Welcome Center At Lanett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3239 8514 3239 8544 3288 8547 3292 8520
3286 8518 3286 8516 3285 8515 3283 8517
3281 8517 3278 8512 3276 8514 3274 8511
3272 8512 3269 8512 3266 8509 3265 8511
3263 8508
TIME...MOT...LOC 1929Z 065DEG 2KT 3280 8527 3272 8513 3246 8520
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
89^GSatterwhiteThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:51 PM CDT | Special Weather Statement | BMX | Lee | 39 min |
| Jun 14, 2:30 PM CDT | Special Weather Statement | BMX | Lee | 30 min |
| Jun 14, 3:02 PM CDT | Special Weather Statement | BMX | Chambers, Lee | 43 min |
| Jun 14, 3:19 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee, Tallapoosa | 41 min |
| Jun 14, 3:27 PM CDT | Special Weather Statement | BMX | Autauga | 33 min |
| Jun 14, 3:50 PM CDT | Special Weather Statement | BMX | Tallapoosa | 40 min |
| Jun 14, 4:30 PM CDT | Special Weather Statement | BMX | Elmore | 30 min |
| Jun 14, 4:42 PM CDT | Special Weather Statement | BMX | Pike | 33 min |
| Jun 14, 4:59 PM CDT | Special Weather Statement | BMX | Montgomery | 46 min |
| Jun 14, 5:21 PM CDT | Special Weather Statement | BMX | Pike | 39 min |
| Jun 14, 5:48 PM CDT | Special Weather Statement | BMX | Lowndes | 42 min |
| Jun 14, 6:40 PM CDT | Special Weather Statement | BMX | Hale | 35 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.